Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Shreveport, LA

May 15, 2007Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 15, 2007, 4:19 PM CDT for Natchitoches Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 4:19 PM CDT (21:19 UTC)
Expired
May 15, 2007, 5:15 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Natchitoches Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 152119
SVRSHV
LAC069-152215-
/O.NEW.KSHV.SV.W.0166.070515T2119Z-070515T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 515 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 28
  MILES SOUTH OF NATCHITOCHES...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PROVENCAL...NATCHEZ AND CLARENCE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3139 9316 3142 9294 3152 9275 3169 9295
      3190 9305 3181 9333 3159 9331 3158 9319

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:35 PM CDT, 44 minutes earlier.

Area forecast discussion, May 15, 3:35 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CDT TUE MAY 15 2007

.DISCUSSION...CORRECTED FOR POPS

APPROACHING COLD FRONT HAS MOVED THRU CENTRAL OK. COOLER AIR
SITTING WELL BEHIND WIND SHIFT. THREE AREAS OF CONVECTION TO WATCH
THIS EVENING. WARM SECTOR HAS REALLY TAKEN OFF...ACROSS MUCH OF
NORTH LA...MAINLY SOUTH OF I-20. SEVERAL HAIL REPORTS HAVE BEEN
RECEIVED. TAIL END OF MCS MOVING ACROSS AR...EVOLVED INTO SCT AREA
TSTMS NOTRH OF I-30. FINALLY...CONVECTION ALWAYS POSSIBILITY ALONG
MAIN FRONT...WHICH IS REASON TO KEEP POPS GOING OVERNIGHT. WARM
SECTOR CONVECTION MORE DIURNAL SO EXPECT THIS AREA TO DECREASE
THIS EVENING. EXPECT AREA NORTH OF I-30 TO TRANSLATE EAST AND FILL
IN AS OUTFLOWS FROM NORTH LA...AND CENTRAL OK...LIKELY COLLIDE IN
THIS REGION...AND GOING LIKELY POPS ALONG LA/AR BORDER LATER
TONIGHT. WITH LACK OF DYNAMICS NOT GOING HIGHER THAN 60 PERCENT...
ALTHOUGH MODERATE DIRECTIONAL UPPER LEVEL DIVERGENCE MAY ENHANCE
HEAVY RAIN AND UPDRAFT POTENTIAL IN THE EVENING HOURS.

WNW UPPER FLOW SHOULD PUSH FRONT THRU AREA DURING DAY...LEAVE IN
SLIGHT CHANCE SOUTH BY WED AFTN...EXPECT A CLOUD SHIELD TO REMAIN
FOR AT LEAST A FEW HOURS FOLLOWING FRONTAL PASSAGE. DRIER AND
SEASONALLY COOLER CONDITIONS TO FOLLOW INTO THE WEEKEND. /VII/

&&

.AVIATION...
AFTERNOON SURFACE ANALYSIS HAS A COLD FRONT STRETCHING ALONG A
KJLN-KMLC-KGYI LINE AT MID-AFTERNOON...WITH SCATTERED TO NUMEROUS
SHRA/TSRA ALONG AND AHEAD OF THE FRONT.  WITH THE ADDITION
OF FRONTAL FORCING...THE CONVECTION SHOULD NOT HAVE A PROBLEM
CONTINUING AFTER SUNSET.  FOR THE 16/0000 UTC TAF PACKAGE...I EXPECT
MVFR FLIGHT CATEGORIES AT MOST TERMINALS DUE TO CIGS AND VSBYS.
POSSIBLE REDUCTIONS TO IFR ARE POSSIBLE...EXPECIALLY IN THE VICINITY
OF THE STRONGER STORMS.  IT LOOKS LIKE THE COLD FRONT WILL MOVE EAST
OF OUR AREA WEDNESDAY MORNING...WITH A GRADUAL IMPROVEMENT OF FLIGHT
CATEGORIES EXPECTED THEREAFTER.  /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  80  57  80 /  60  20  10   0
MLU  66  78  56  79 /  60  30  10   0
DEQ  59  81  51  79 /  50   0  10   0
TXK  62  79  55  79 /  50   0  10   0
ELD  64  79  53  79 /  60  20  10   0
TYR  62  81  57  80 /  40  20  10   0
GGG  64  79  56  79 /  50  20  10   0
LFK  67  83  58  80 /  40  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 15, 12:00 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE
AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT
PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE
20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, May 15, 11:56 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             8 S PROVENCAL           31.54N 93.20W
05/15/2007  E1.00 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

&&

03
Local storm report, May 15, 2:23 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            POWER LINES DOWN IN RUSTON

0110 PM     LIGHTNING        RUSTON                  32.53N 92.64W
05/15/2007                   LINCOLN            LA   NEWSPAPER

            LIGHTNING STARTED A HOUSE FIRE IN RUSTON

0145 PM     HAIL             DOWNSVILLE              32.63N 92.41W
05/15/2007  E0.75 INCH       LINCOLN            LA   PUBLIC

            PENNY SIZE HAIL JUST WEST OF DOWNSVILLE. 50 MPH WINDS
            ESTIMATED AS WELL.

&&

15
Local storm report, May 15, 2:35 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 SE GRAYSON            32.00N 92.05W
05/15/2007  E0.75 INCH       CALDWELL           LA   TRAINED SPOTTER

0225 PM     HAIL             COLUMBIA                32.10N 92.08W
05/15/2007  E1.00 INCH       CALDWELL           LA   EMERGENCY MNGR

0225 PM     HAIL             3 W COUSHATTA           32.02N 93.39W
05/15/2007  E0.88 INCH       RED RIVER          LA   EMERGENCY MNGR

0150 PM     TSTM WND DMG     MINDEN                  32.62N 93.28W
05/15/2007                   WEBSTER            LA   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

&&

MF
Local storm report, May 15, 2:44 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CLARKSVILLE             33.61N 95.06W
05/15/2007                   RED RIVER          TX   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN.

&&

MF
Local storm report, May 15, 3:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             1 W CASTOR              32.25N 93.18W
05/15/2007  E0.75 INCH       BIENVILLE          LA   PUBLIC

&&

MF
Local storm report, May 15, 4:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             9 W ROSSTON             33.59N 93.43W
05/15/2007  E1.00 INCH       NEVADA             AR   TRAINED SPOTTER

&&

MF

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:01 PM CDTSevere Thunderstorm WarningSHVNatchitoches59 min
May 15, 12:38 PM CDTSevere Thunderstorm WarningSHVJackson67 min
May 15, 12:48 PM CDTSevere Thunderstorm WarningSHVWinn42 min
May 15, 1:05 PM CDTSevere Thunderstorm WarningSHVLincoln40 min
May 15, 1:29 PM CDTSevere Thunderstorm WarningSHVBienville61 min
May 15, 1:48 PM CDTSevere Thunderstorm WarningSHVWebster42 min
May 15, 1:56 PM CDTSevere Thunderstorm WarningSHVCaldwell64 min
May 15, 2:05 PM CDTSevere Thunderstorm WarningSHVOuachita, Union55 min
May 15, 2:25 PM CDTSevere Thunderstorm WarningSHVLaSalle65 min
May 15, 2:27 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 15, 4:49 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo41 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.